Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 16, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 14, 2008, 10:13 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2008, 10:13 AM CST (16:13 UTC)
- Expired
- Nov 14, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 141613 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1013 AM CST FRI NOV 14 2008 ...WINDY AND COLD WEATHER EXPECTED TODAY AND TONIGHT... .BEHIND THE COLD FRONT THAT PUSHED THROUGH LAST NIGHT...WINDY CONDITIONS AND MUCH COOLER WEATHER IS EXPECTED. WINDY CONDITIONS WILL PERSIST THROUGH THE DAY. BY TONIGHT THE COLD CANADIAN AIR WILL RESULT IN WIDESPREAD FREEZING TEMPERATURES ACROSS THE REGION. TXZ015-020-150000- /O.NEW.KAMA.WI.Y.0016.081114T1613Z-081115T0000Z/ /O.CON.KAMA.FZ.A.0005.081115T0600Z-081115T1500Z/ WHEELER-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...WELLINGTON 1013 AM CST FRI NOV 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. WINDY CONDITIONS ARE EXPECTED THROUGH THE DAY WITH NORTHERLY WINDS OF 35 MPH POSSIBLE THROUGH THE DAY. WINDS ARE EXPECTED TO SUBSIDE AFTER SUNSET. THEN TEMPERATURES WILL QUICKLY DROP TO NEAR OR BELOW FREEZING. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ001>003-TXZ001>014-016>019-150000- /O.NEW.KAMA.WI.Y.0016.081114T1613Z-081115T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON 1013 AM CST FRI NOV 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WINDY CONDITIONS ARE EXPECTED THROUGH THE DAY WITH NORTHERLY WINDS OF 35 TO 40 MPH WITH HIGHER GUSTS. WINDS WILL BEGIN TO DECREASE AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SJOHNSON
2 follow-up statements
000 WWUS74 KAMA 142057 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 257 PM CST FRI NOV 14 2008 ...WINDY AND COLD WEATHER EXPECTED THIS AFTERNOON AND TONIGHT... .BEHIND THE COLD FRONT THAT PUSHED THROUGH LAST NIGHT...WINDY CONDITIONS AND MUCH COOLER WEATHER IS EXPECTED. WINDY CONDITIONS WILL PERSIST THROUGH THE AFTERNOON. BY TONIGHT THE COLD CANADIAN AIR WILL RESULT IN WIDESPREAD FREEZING TEMPERATURES ACROSS THE REGION. TXZ015-020-150500- /O.UPG.KAMA.FZ.A.0005.081115T0600Z-081115T1500Z/ /O.NEW.KAMA.FZ.W.0007.081115T0300Z-081115T1500Z/ /O.CON.KAMA.WI.Y.0016.000000T0000Z-081115T0000Z/ WHEELER-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...WELLINGTON 257 PM CST FRI NOV 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WINDY CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON WITH NORTHERLY WINDS OF 35 MPH POSSIBLE. WINDS ARE EXPECTED TO SUBSIDE AFTER SUNSET. TEMPERATURES WILL THEN DROP QUICKLY TO NEAR OR BELOW FREEZING. A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ001>003-TXZ001>014-016>019-150000- /O.CON.KAMA.WI.Y.0016.000000T0000Z-081115T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON 257 PM CST FRI NOV 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WINDY CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON AS NORTHERLY WINDS OF 35 TO 40 MPH WITH HIGHER GUSTS ARE POSSIBLE. WINDS WILL BEGIN TO DECREASE AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SJOHNSON
000 WWUS74 KAMA 150024 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 624 PM CST FRI NOV 14 2008 ...SUB FREEZING TEMPERATURES TONIGHT... .SURFACE HIGH PRESSURE WILL BUILD ACROSS THE PANHANDLES TONIGHT...WHICH WILL RESULT IN LIGHTER WINDS. LIGHT WINDS...PARTLY CLOUDY SKIES AND A COLD CANADIAN AIR MASS WILL RESULT IN WIDESPREAD FREEZING TEMPERATURES ACROSS THE REGION. TXZ015-020-150500- /O.EXP.KAMA.WI.Y.0016.000000T0000Z-081115T0000Z/ /O.CON.KAMA.FZ.W.0007.081115T0300Z-081115T1500Z/ WHEELER-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...WELLINGTON 624 PM CST FRI NOV 14 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT AND A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY FOR THE FAR SOUTHEAST TEXAS PANHANDLE. LIGHT WINDS AND PARTLY CLOUDY SKIES WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING TONIGHT. A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ OKZ001>003-TXZ001>014-016>019-150130- /O.EXP.KAMA.WI.Y.0016.000000T0000Z-081115T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON 624 PM CST FRI NOV 14 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE OKLAHOMA AND TEXAS PANHANDLES. SURFACE HIGH PRESSURE WILL BUILD ACROSS THE PANHANDLES BRINGING LIGHTER WINDS. $$ GOEHRING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 5:24 AM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Nov 14, 5:24 AM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
524 AM CST FRI NOV 14 2008
.AVIATION...
THE COLD FRONT MOVED THROUGH THE PANHANDLES OVERNIGHT...RESULTING IN
NORTH WINDS AT ALL TAF SITES. VERY STRONG WINDS JUST ABOVE THE
BOUNDARY LAYER WILL PROVIDE SOME SHEAR THIS MORNING BUT SHOULD MIX
DOWN TO THE SURFACE BY 15Z. THIS WILL MEAN NORTH WINDS OF 20 TO 25
KTS...WITH GUSTS APPROACHING 35 KTS AT TIMES. WINDS WILL CONTINUE
THROUGH LATE AFTERNOON BEFORE DIMINISHING AROUND 00Z. AT THIS
TIME...IT DOES NOT APPEAR THAN AN AVIATION WEATHER WARNING WILL BE
WARRANTED...BUT THIS WILL BE SOMETHING TO KEEP AN EYE ON TODAY IF
GUSTS BEGIN TO APPROACH 40 KTS AT KAMA.
A BAND OF POST FRONTAL SHOWERS ACROSS SOUTHERN KANSAS IS NOT EXPECTED
TO IMPACT THE TERMINALS AS IT SHOULD REMAIN TO THE NORTH. WE WILL SEE
SOME MID LEVEL CLOUDS INCREASE TODAY BUT THESE SHOULD BEGIN TO ERODE
BY THIS EVENING. ALL IN ALL...VFR CONDITIONS ARE EXPECTED THROUGH THE
TAF PERIOD.
JOHNSON
&&
.PREV DISCUSSION... /ISSUED 432 AM CST FRI NOV 14 2008/
DISCUSSION...
THE COLD FRONT SCHEDULED TO PUSH THROUGH THE PANHANDLES OVERNIGHT...WAS
LOCATED NEAR A LINE FROM ROSWELL...PLAINVIEW...MEMPHIS AND ELK CITY...
MOVING SOUTH. ELEVATED SHOWERS WERE OCCURRING JUST NORTH OF THE
AREA...BUILDING WEST TO EAST. THIS BAND OF PRECIPITATION IS EXPECTED
TO SLIDE EAST WITH AN ASSOCIATED DISTURBANCE. OTHERWISE TODAY...
TEMPERATURES WILL FALL STEADILY BEHIND THE FRONT WHILE SURFACE
DEWPOINTS RISE AS A RESULT OF MOISTURE BEING PULLED FROM THE EXITING
DISTURBANCE. ALSO...STRONGER WINDS SHOULD EMERGE AS THE PRESSURE
GRADIENT STRENGTHENS OVER THE SOUTHERN HIGH PLAINS. WINDS SHOULD
REMAIN BELOW WIND ADVISORY CRITERIA HOWEVER.
TEMPERATURES SHOULD DIVE TOWARDS THE FREEZING MARK...INCLUDING THE
LAST TWO COUNTIES THAT HAVE NOT EXPERIENCE A DEEP FREEZE...WHEELER
AND COLLINGSWORTH. WE ISSUED A FREEZE WATCH FOR THESE TWO COUNTIES.
ONE LIMITING FACTOR MAY BE THE PREVAILING NORTH WINDS EXPECTED TO
STAY ABOVE 10 MPH. BELOW NORMAL TEMPERATURES WILL CONTINUE ON
SATURDAY AND INTO SATURDAY NIGHT. WITH SURFACE WINDS BECOMING LIGHT
BY SATURDAY EVENING...TEMPERATURES ARE LIKELY TO FALL BELOW FREEZING
MUCH SOONER THAN TONIGHT.
ON SUNDAY...WARMER CONDITIONS RETURN UNDER MODERATE DOWNSLOPE FLOW.
THIS WARMING TREND GETS CUT SHORT WHEN THE NEXT COLD FRONT SLIDES
ACROSS THE SOUTHERN HIGH PLAINS SUNDAY NIGHT. PASSAGE SHOULD BE DRY
WITH THE LIMITED MOISTURE AVAILABLE.
ANOTHER FRONT MOVES ACROSS THE PANHANDLES AROUND WEDNESDAY. WITHOUT
ANY ADEQUATE MOISTURE RETURN...PRECIPITATION CHANCES WILL REMAIN
NEGLIGIBLE. NORTHWEST FLOW REAPPEARS BY MID WEEK AND PREVAILS THROUGH
THE REMAINDER OF THE FORECAST. TEMPERATURES SHOULD STAY COOL.
NUNEZ
FIRE WEATHER...
COLDER AIR WILL SPREAD ACROSS THE PANHANDLES TODAY AFTER AN EARLY
MORNING COLD FRONT. AS A RESULT...FIRE WEATHER CONDITIONS WILL BECOME
LOW TODAY...AND WILL REMAIN INTO SATURDAY WHILE NORTHERLY WINDS AT THE
LOWEST LEVELS OF THE ATMOSPHERE...CONTINUE TO USHER IN COLDER AIR.
NUNEZ
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR THE
FOLLOWING ZONES: COLLINGSWORTH...WHEELER.
OK...NONE.
&&
24/08Hazardous weather outlook, Nov 14, 6:00 AM CST, 4 hours 13 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST FRI NOV 14 2008 OKZ001>003-TXZ001>020-151200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... FREEZING TEMPERATURES ARE EXPECTED OVERNIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES...INCLUDING THE SOUTHEAST TEXAS PANHANDLE...WHERE A HARD FREEZE HAS YET TO OCCUR THIS FALL. A FREEZE WATCH IS IN EFFECT FOR LATE TONIGHT AND EARLY SATURDAY MORNING FOR COLLINGSWORTH AND WHEELER COUNTIES. STRONG NORTH WINDS WILL PERSIST THROUGH THIS AFTERNOON. THEREFORE... CAUTION IS ADVISED ON AREA LAKES TODAY. .DAYS TWO THROUGH SEVEN... WIDESPREAD FREEZING TEMPERATURES ARE POSSIBLE ONCE AGAIN SUNDAY MORNING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 5:07 AM CST | Freeze Watch | AMA | Collingsworth, Wheeler | 10 hr |
| Nov 14, 2:57 PM CST | Freeze Warning | AMA | Collingsworth, Wheeler | 18 hr |
Nearby
Wind Advisories in Texas, 2008Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.